MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-028
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 02/11/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2026, a 28mm amplatzer amulet was chosen for implant using an 14f amulet delivery sheath.No pericardial effusion was noted prior to the procedure.Following an inferior/posterior transseptal puncture, the team exchanged the initial catheter for the delivery sheath, after which the 28 mm amulet device was introduced.During the procedure, the patient was in sinus rhythm, and anticoagulation was maintained with 8000 iu of heparin, resulting in an activated clotting time (act) of 270 seconds.Advancement of the sheath into the laa presented some difficulty, and multiple manipulations were required because it was not easy to reach the laa with the device.At one point, the wire briefly lost its position in the pulmonary vein and entered the laa.However, the physician was ultimately able to access the laa, and the device was deployed without the need for recapture.Subsequently, a circumferential pericardial effusion at the right ventricle, measuring 1 cm at its largest dimension, was observed.This evolved into a clinical situation in which cardiac tamponade was identified by the physicians.Pericardial puncture was performed for management.The user does not believe the abbott device caused the pericardial effusion.After completion of the intervention, protamine was administered as a reversal agent.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of pericardial effusion and cardiac tamponade was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported pericardial effusion and cardiac tamponade could not be determined.An unexpected medical intervention was a result of case-specific circumstances, as a pericardiocentesis was performed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24537182
Report Number2135147-2026-01449
Device Sequence Number13362660
Product Code NGV
UDI-Device Identifier00811806013503
UDI-Public(01)00811806013503(17)291231(10)10665878
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-028
Device Catalogue Number9-ACP2-010-028
Device Lot Number10665878
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale